It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Cancer: Prostate Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-07-2012, 05:53 PM   #1
Junior Member
(female)
 
benkam's Avatar
 
Join Date: Feb 2010
Posts: 25
benkam HB User
hormone therapy ZOLADEX

my man has had this injection and is experiencing hot flashes a lot and loss of sexual function. any one out that will share with us how they are dealing with this side effect. his PSA was 45. thanks

 
Old 01-08-2012, 05:59 AM   #2
Junior Member
(male)
 
David2's Avatar
 
Join Date: Oct 2011
Location: England
Posts: 23
David2 HB User
Re: hormone therapy ZOLADEX

Hi Benkem,
I Have now had three of these injections (The Three Month duration mdel) for prostate cancer prior to Radio therapy and Brachy therapy. The whole idea of these injections is to halt the growth and to shrink the Prostate and tumors.

Yes the hot flushes are a bad side effect and there is little you can do only strip off the clothes and open the fridge, then "COOL BATHE" and at night throw off the douvet and sleep with only a sheet. The other help I found is to drink Lemon barley water that helps. They say the hot flushes come with testosterone so tell your man to keep his mind on the job, not you!! if you see what I mean. Good luck hope you get all the luck you want.

 
Sponsors Lightbulb
   
Old 02-06-2012, 03:23 AM   #3
Veteran
(male)
 
Baptista's Avatar
 
Join Date: Aug 2010
Location: Albufeira, Portugal
Posts: 464
Baptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB User
Re: hormone therapy ZOLADEX

Quote:
Originally Posted by benkam View Post
my man has had this injection and is experiencing hot flashes a lot and loss of sexual function. any one out that will share with us how they are dealing with this side effect. his PSA was 45. thanks
Benkam

Unfortunately those symptoms are common in hormonal therapies. A small fan may help with the hot flashes, but loss of libido needs intimacy that only you can “work-on”. Surely any other previous treatment or aging could cause the loss of sexual function.
Can you share some info on his case? Many guys here may help you to understand better the problem if you post his history with the cancer and other references.

In my case HT gave me many symptoms but mild. I believe that changing my life style and fitness has countered the effects of the treatment.

Hope for better times.
Baptista

 
Old 02-07-2012, 05:26 AM   #4
Senior Veteran
(male)
 
Join Date: Nov 2007
Location: Annandale, VA, USA
Posts: 1,730
Blog Entries: 3
IADT3since2000 HB UserIADT3since2000 HB UserIADT3since2000 HB UserIADT3since2000 HB UserIADT3since2000 HB UserIADT3since2000 HB UserIADT3since2000 HB UserIADT3since2000 HB UserIADT3since2000 HB UserIADT3since2000 HB UserIADT3since2000 HB User
Re: hormone therapy ZOLADEX

Hi benkam and welcome to the Board!

The urologist who was managing my care shortly after I was diagnosed about twelve years ago suggested soy supplementation for the hot flashes. That seemed to help. Also, there is one respected study that indicated soy can help a little in combatting the cancer.

I have used fans of various types, aiming the air flow at the neck during the day, with a room fan at night. I found that zippered sweatshirts were a convenient way to adjust to flashes.

For me, the flashes and sweats were never severe enough to warrant medication, but there are medication options that are highly effective for most of us.

Take care,

Jim

 
The following user gives a hug of support to IADT3since2000:
benkam (02-14-2012)
Old 02-13-2012, 06:05 PM   #5
Newbie
(male)
 
Join Date: Mar 2011
Location: Canada
Posts: 6
Crispy Crunch HB User
Re: hormone therapy ZOLADEX

Hi Jim: Irv here, Rhondas other half. Hope you are well and managing okay. Jim I need some advice on some things. I have been working out a lot at the gym and seem to be getting quite sore lately. I think the reason being is that I have been lifting weights that might be too heavy for me, so I am going to slow down to a degree. My PSA is below .02 so I am quite happy with that. What I am concerned about are my hot flashes and especially my mood swings which seem to be getting worse. I am finished with my 4 Zoladex shots and starting tomorrow I will be off the bicalutamide and only taking Avodart as maintenance. I am making arrangements to see Dr. Myers at the end of May or sometime in early June. I hope my mood swings get back to normal once I start getting my testoserone back. Is there anything that I can take for the mood swings? I feel like a yoyo some days going through moments of moderate depression and negative feelings. I am hoping that the achs and pains I am having is because of over doing it at the gym. Any advice you can give me would be greatly appreciated. Thankyou, Irv.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Casodex
Cialis
Cipro
Flomax
Levaquin
  Levitra
Morphine
Proscar
Tylenol
Viagra




TOP THANKED CONTRIBUTORS



Tall Allen (174), IADT3since2000 (148), Baptista (97), Gleason9 (28), harpman (27), Johnt1 (22), honda50 (9), tumbleweed (6), flyfisher37 (6), GUAMJOHN (5)

Site Wide Totals

teteri66 (1180), MSJayhawk (1005), Apollo123 (906), Titchou (850), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 07:54 AM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!